The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (803 KB) | Metadata | Table of Contents | ZAA summary
Volume 14, Issue 1, 1995, pp. 15–24
DOI: 10.4171/ZAA/659

Published online: 1995-03-31

On a Property of Harmonic Functions

Ivan Keglević[1]

(1) Fernuniversität-GHS Hagen, Germany

If we divide the space $\mathbb R^n$ into two disjoint areas with one common hypersurface and define a harmonic function in each part of these areas such that their gradients vanish at infinity and the normal components of their gradients are equal on the hypersurface, then for some hypersurfaces such as a circle in $\mathbb R^2$ or a hyperplane in $\mathbb R^n$ the sum of the tangential components of the gradients is zero. We investigate for which hypersurfaces we have this property and prove that such hypersurfaces in $\mathbb R^2$ are only circles and straight lines. We also give an application of this property to an ideal plane flow through a porous surface.

Keywords: Laplace equation, flows through porous media

Keglević Ivan: On a Property of Harmonic Functions. Z. Anal. Anwend. 14 (1995), 15-24. doi: 10.4171/ZAA/659